# SDR AALA202403015471

- Difficulty date: February 28, 2024
- Submitted: March 1, 2024
- Operation: Air carrier
- Aircraft: N524UW
- Make and model: Airbus A321-231
- Aircraft serial: 3977
- Aircraft time: 49,197 hours, 18,515 cycles
- System (JASC): 4990 · APU Oil System
- Part: Cooling Fan
- Part number: 361614011
- Part serial: P3074CC
- Condition: Leaking
- Location: Zone 100 - Fuse
- Part time: 4,878 hours, 2,156 cycles
- Component: Apu, Hnywl, 1319A
- Component part number: 38007081
- Stage of operation: DE
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: ON DESCENT, AT IDLE POWER, STRONG MUSTY SMELL IN CABIN WHICH REMAINED UNTIL SHUTDOWN. SMELL DISSIPATED WHEN ENGINES SHUT DOWN, APU AIR NOT USED. SMELL RETURNED WHEN EXTERNAL AIR HOOKED UP. MAINTENANCE FOUND THE APU OIL COOLING FAN LEAKING AND REPLACED IT PER AMM 49-52-51. (AALA202403015471)  ALSO FOUND THE #2 ENGINE FAN AIR VALVE TEMPERATURE CONTROL THERMOSTAT DAMAGED AND REPLACED IT PER AMM 36-11-43. (AALA202403016319)  MAINTENANCE ACCOMPLISHED A DECONTAMINATION OF THE ENVIRONMENTAL CONTROL SYSTEM PER TASK CARD 26L000021014.  A SATISFACTORY LEAK / OPERATIONAL CHECK WAS ACCOMPLISHED WITH NO DEFECTS.
